Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 20, NWS Houston/Galveston, TX

February 21, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Feb 21, 2021, 1:36 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 1:36 AM CST (07:36 UTC)
Expired
Feb 21, 2021, 9:00 AM CST
In force
7 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

540 
WHUS74 KHGX 210736
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
136 AM CST Sun Feb 21 2021

GMZ370-375-211500-
/O.NEW.KHGX.SC.Y.0020.210221T0736Z-210221T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
136 AM CST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Southeasterly winds around 20 knots with gusts over 25
  knots.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
182 
WHUS74 KHGX 210931
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
331 AM CST Sun Feb 21 2021

GMZ370-375-211500-
/O.CON.KHGX.SC.Y.0020.000000T0000Z-210221T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
331 AM CST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Southerly winds around 20 knots with gusts over 25 
  knots.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 11:32 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 20, 11:32 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1132 PM CST Sat Feb 20 2021

.AVIATION...

Have been seeing ceilings around 3500 feet streaming inland this evening
in/around the Matagorda Bay area with more clouds beginning to edge
inland between the Matagorda Bay area and the Galveston Bay area. Expect
to see increasing cloud cover inland overnight with the potential for
MVFR levels. MVFR to VFR decks are anticipated during the day on Sunday
across much of the area along with strengthening (and occasionally gusty)
S to SSE winds. Some -RA/-SHRA are possible in the afternoon, but better
chances look to come in the evening through the overnight hours with
the approach and passage of the next cold front. Winds will shift to
the NW and N behind the front with rains eventually coming to an end
as drier air gradually filters in behind the boundary. Monday looks
VFR and SKC for a majority of the area.  42

&&

PREV DISCUSSION... /ISSUED 314 PM CST Sat Feb 20 2021/

SHORT TERM [Tonight Through Sunday Night]...

Surface high pressure has moved off to the east allowing for
southerly winds and warmer temperatures to prevail across the
region. Tonight will be the first night in a long while where no one
across the CWA has freezing temps in the overnight forecast. Even
warmer conditions expected tomorrow, though we'll see some
increasing cloudiness as shallow Gulf moisture continues its return
to the area. The cold snap has caused a significant drop in water
temperatures near the coast (40s-mid 50s) so would anticipate some
sea fog development later in the day and evening Sunday as warmer
air overspreads. The next front should be moving into northern parts
of the region Sunday evening and off the coast by 3am or so. Look
for a specking of -ra as it approaches...probably consolidating into
a thin band of -ra as it approaches the US59 & I-10 corridor
southward. (Nothing of significance & no threat of frozen precip.) 47

LONG TERM [Monday Through Saturday]...

A much welcomed warming trend is expected to take hold through the
middle of the upcoming week in the wake of the departing surface
cold front on Monday. We'll see a bit of a drop off in high
temperatures (50s to low 60s) and some chillier lows (mid 30s to
lower 40s) come Monday as moderate northerlies behind the
boundary enhance CAA, though an onshore flow regime quickly
redevelops on Tuesday with surface high pressure behind the cold
frontal boundary departing eastward. As a result, conditions will
make a return to near-seasonable values by mid-week, with highs
reaching the mid 60s on Tuesday afternoon and the lower 70s at
most locations on Wednesday. While the increasing onshore winds
should work to also increase cloudiness during this time, we'll
generally be seeing some of the most pleasant weather for the
region in quite some time.

Global models, while still divergent towards the end of the
extended forecast period, have come into a bit better agreement
with the 12Z suite of deterministic solutions. In general, the
arrival of the next surface front looks to be on track for
Wednesday Night into Thursday as a boundary extending from a
deepening low over the Great Lakes region traverses the South
Central CONUS. Moisture return ahead of the boundary's approach
remains a bit stronger in the EC solution compared to the latest
GFS, however expected QPF values have come into a bit better
agreement with showers developing along and ahead of it. Have
continued to include chance PoPs as GFS fropa remains a touch
faster than the EC and Canadian fropa is much faster.

As the boundary reaches the coastal waters, it looks likely to
stall offshore before pushing back northward as a surface warm
front. Precipitation chances look to return headed into the
weekend as this occurs, aided by favorable upper jet dynamics.
Amounts and intensity of this precip event remain uncertain for
the time being, but early consensus seems to suggest a wet weekend
ahead next week.

Cady

MARINE...

Surface high pressure continues its eastward progression
overnight, and with deepening pressures over the Four Corners
region an increase in onshore winds is anticipated. By tonight or
early tomorrow, wind speeds are likely to require cautions in the
nearshore and offshore waters as a result. Increasing low-level
moisture combined with abnormally cold sea surface temperatures
will likely prove favorable for marine fog development on Sunday
prior to the arrival of a surface cold front during the overnight
hours. In the wake of this departing front, moderate offshore
winds will likely require another round of cautions. By late
Tuesday, onshore flow quickly redevelops and increasing winds and
seas will be in store before the approach of another surface
boundary towards the end of next week.

Cady

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      41  63  37  56  32 /   0  10  30   0   0
Houston (IAH)              45  67  44  62  39 /   0  30  30   0   0
Galveston (GLS)            51  64  49  60  49 /   0  20  40  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.